Alert archive / Kentucky / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 71, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jul 4, 2001, 3:26 PM EDT for Knox County, Kentucky. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 4, 2001, 3:26 PM EDT (19:26 UTC)
- Expired
- Jul 4, 2001, 4:15 PM EDT
- In force
- 49 min
- Issued by
- NWS Jackson, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Knox County, KY
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 4, 1:45 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
| Jul 4, 1:45 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.4 hours before the alert went out and 270 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1372 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 682 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 5.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KJKL 041926
SVRJKL
KYC121-042015-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
326 PM EDT WED JUL 4 2001
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
KNOX COUNTY
* UNTIL 415 PM EDT
* AT 326 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM OVER
BARBOURVILLE...MOVING EAST AT 45 MPH.
THIS SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING WINDS UP TO 80 MPH.
IF YOU ARE IN OR NEAR THE PATH OF THIS STORM...MOVE TO A SUBSTANTIAL
SHELTER UNTIL THE STORM PASSES.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE JACKSON WEATHER SERVICE FORECAST
OFFICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
WEDNESDAY EVENING FOR KENTUCKY.
LAT...LON 3694 8357 3698 8371 3697 8392 3680 8392
3681 8375
$$
HEINLEINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 10:50 AM EDT, 4 hours 36 minutes earlier.
Area forecast discussion, Jul 4, 10:50 AM EDT, 4 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 1050 AM EDT WED JUL 4 2001 14Z SFC ANALYSIS SHOWS A COLD FRONT STRETCHED FROM MICHIGAN THROUGH SOUTHWEST KENTUCKY AND DOWN TO ARKANSAS. A SECONDARY FRONT IS DROPPING THROUGH NORTHERN ILLINOIS AND IOWA. AN MCS IS WORKING ITS WAY THROUGH EAST KENTUCKY WITH HEAVY RAINS AND GUSTY WINDS. THIS WILL BE DYING OUT TOWARD NOON LEAVING US IN A LULL UNTIL AFTERNOON HEATING AND THE NEARBY BOUNDARY LIKELY SPARK ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS. DUE TO THE RAIN AND LEFTOVER CLOUDS... WILL UPDATE TO LOWER TEMPS A TAD ACROSS THE AREA. WILL ALSO FINE TUNE POPS AND SKY COVER. UPDATE OUT SHORTLY. .JKL...NONE. GReEIF
In the hours before
Local storm report, Jul 4, 2:43 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON, KY
243 PM EDT WED JUL 4 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0236 PM SCIENCE HILL KY 2.75 INCH HAIL
07/04/01 PULASKI REPORTED BY TRAINED
SPOTTER.
JPThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 8:38 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Perry | 37 min |
| Jul 4, 11:56 AM EDT | Severe Thunderstorm Warning | JKL | Clay | 49 min |
| Jul 4, 1:40 PM EDT | Severe Thunderstorm Warning | JKL | Knox | 50 min |
| Jul 4, 1:54 PM EDT | Tornado Warning | JKL | Pulaski | 51 min |
| Jul 4, 2:44 PM EDT | Tornado Warning | JKL | Laurel, Pulaski | 61 min |
| Jul 4, 3:44 PM EDT | Flash Flood Warning | JKL | Knox, Laurel | 3 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.